MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U14100090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an attempt was made to use a ab9u14100090 abre stent to treat a soft tissue lesion in the proximal mid distal right and left common iliac vein (civ), external iliac vein (eiv).Degree of tortuosity was minimal.Degree of calcification was minimal.Stenosis 79% right iliac and 82% left iliac.Artery/vein diameter was 113mm2 left iliac and 123mm2 right iliac.High grade nonthrombotic iliac vein lesions (nivl) compressions bilaterally.Both right around 80%.9f terumo pinnacle sheaths were used bilaterally,.035 x 260cm boston scientific amplatz superstiff guidewires were used bilaterally.Vessel was pre-dilated.14x40 bard atlas balloons were used bilaterally for pre-dilation and post-dilation.Stent was mal-positioned between inner shaft and retractable sheath.Device unboxed, unpacked, and flushed without incident.While positioning stent system in the patient under fluoroscopy, physician noticed considerable distance between the radiopaque marker on the retractable sheath and the leading edge of the stent itself.Out of an abundance of caution, decision was made to remove the fully intact stent system from the patient and proceed with another abre stent of similar size.Device was safely removed from patient.Ab9u14120090 stent used to complete procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Image analysis it is not possible to tell from the images provided if there was considerable distance between the radiopaque marker on the retractable sheath and the leading edge of the stent itself.Product analysis an abre device was returned for evaluation.The red locking pin was secure in the handle the size indicated on the strain relef is 9f 14mm x 100mm there was no issue noted between with the distance between the radiopaque marker on the retractable sheath and the leading edge of the stent itself medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23665687
Report Number2183870-2025-00553
Device Sequence Number21397470
Product Code QAN
UDI-Device Identifier00643169796300
UDI-Public(01)00643169796300(17)280905(10)C176661
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U14100090
Device Lot NumberC176661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale